It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


hi im just wondering if i were to start lifting weights if my body would start producing extra testosterone and this could lead to future break outs? I have my acne fairly under control now and i dont wanne screw it up
[QUOTE=Vortex773310]Nope, this is a form of excersize, if anything it will reduce the ammount of testosterome produced, into decrease your sexual urges.[/QUOTE]

Actually, your best bet is to visit some weight lifting forums, and ask around there. Lots of weight lifters, focusing on the NATURAL lifters, not those using steriods, do start to develop more acne as they get into heavy weightlifting. You will see tons of people on weightlifting forums discussing how to try and slow up the acne. Most are more concerned with gains than their skin, so they are willing to accept some acne to meet their goals.

This is all assuming you are lifting weights to gain mass, and not just tinkering around with some light weights for aerobic exercise.

Kev
[QUOTE=Forcefed4]Actually, your best bet is to visit some weight lifting forums, and ask around there. Lots of weight lifters, focusing on the NATURAL lifters, not those using steriods, do start to develop more acne as they get into heavy weightlifting. You will see tons of people on weightlifting forums discussing how to try and slow up the acne. Most are more concerned with gains than their skin, so they are willing to accept some acne to meet their goals.

This is all assuming you are lifting weights to gain mass, and not just tinkering around with some light weights for aerobic exercise.

Kev[/QUOTE]
thats too bad :( cause im in the situation where i want to gain weight (im only 160lb)...Do you think that the acne is due to the supplements ? (protein shakes, creatine , weight gainers etc) or is it from the actual exercise its self?
[QUOTE=chicane]thats too bad :( cause im in the situation where i want to gain weight (im only 160lb)...Do you think that the acne is due to the supplements ? (protein shakes, creatine , weight gainers etc) or is it from the actual exercise its self?[/QUOTE]


Hmm, well to be honest it's either due to the supplements or due to you eating lots of carbohydrates. Are you taking protein supplements AND Carb Loading to build muscle? From what I've gathered from others, this is how you could get acne from wieght training. You carb load to build up your testosterone production which also boosts your muscle mass. Those that want clear skin, can't do both them.

You can definately exercise and use weights, but if you are going to do the above, then you may continue to have problems. Now I know that some have managed to survive on a Gluten Free Diet and Wieght train, but even then I don't think you will get a lot of weight added, unless you are consuming wheat. Wheat is a no no for the acne sufferer, among other people.
[QUOTE=SweetJade1]Hmm, well to be honest it's either due to the supplements or due to you eating lots of carbohydrates. Are you taking protein supplements AND Carb Loading to build muscle? From what I've gathered from others, this is how you could get acne from wieght training. You carb load to build up your testosterone production which also boosts your muscle mass. Those that want clear skin, can't do both them.

You can definately exercise and use weights, but if you are going to do the above, then you may continue to have problems. Now I know that some have managed to survive on a Gluten Free Diet and Wieght train, but even then I don't think you will get a lot of weight added, unless you are consuming wheat. Wheat is a no no for the acne sufferer, among other people.[/QUOTE]
no no, im not taking any supplements yet, nor am i weight lifting. at this point Im just trying to gather info to see if starting to weight lift could cause problems in terms of potential flare ups. thanks for the input though.
I posted a couple of weeks ago a thread called 'The Gym and Acne', so you might want to look there as well for further info.

Remember that androgens are male hormones that women have too. They have an anabolic action, helping the body build strong bones and muscles. DHEA and testosterone are both androgens and they both respond to exercise. Funny though cos he response can vary depending on gender and the type and duration of the exercise.

Testosterone levels increase in men during most forms of exercise. Weight lifting has been shown to increase a manís testosterone level by as much as forty percent. Squats, bench presses and back rows increase testosterone more than biceps and triceps workouts. In men, it seems the more difficult the exercise, e.g. the heavier the weight, the greater the increase in testosterone. Oddly enough, with extreme exercise, such as endurance training, testosterone can DROP, by as much as fifteen to forty percent. So my advice is to avoid weights and stick to other forms of exercise.

Further, I know from tried and tested experience that weight lifting increases acne, or should I say causes acne. I never get body acne when I don't do weights, but I ALWAYS get it when I do weights. This extra 40% of androgen production just puts too much of a load on my seb glands. My body can cope with its androgen production as normal, but can't deal with an almost a HALF EXTRA production.

Although I must say that with a decent amount of sun on me, this will cure any acne that the gym would otherwise create. But as soon as the sun goes my face and body look far worse and I don't believe the sun is good for you in the long run.

So my advice is stay away from weights, cos let's call a spade a spade. It is nothing other than pumping your body with acne causing androgens. The only ppl who can avoid the acne causing effects of weights are:

(a) clear people whose sebum levels are well under control, and who can cope with an extra 40% of androgens. This is particularly true with ppl who have aa natural under production of testosterone.

(b) people who have acne which is NOT because of too much sebum production. Remember that people with dry skin can get acne too, and that there are other causes of acne besides too much sebum production, such as lack of exfolitation, no clearing of the bacteria etc.

Weights can also screw up your cortisol levels which is another health problem but I won't go into this cos you're probably not interested cos it's most likely a non-acne problem.

Also of HUGE IMPORTANCE is that weight training puts an especially heavy demand on your body via dietary demands. It is VERY difficult to avoid acne causing/contributing foods whilst weight training. Why? Because your body requires huge amounts of both proteins and carbs to recover. Anyone who has done serious weights will know the substantial amount extra your body is requiring you to eat that I am talking about. It is not as simple as just eating more proteins (which per se are not detrimental to acne), because your body will just use the proteins as an energy source and not for muscle repair. Nor can you eat a lot of fruit and vegetables because they provide VERY little caloric content which is effectively wasted stomach space which is at a premium. So you're forced to eat basically large amounts of carbs, protein and often milk. Now this leads to substantial problems for acne prone skin. There is a lot of evidence to suggest that large amounts of carbs are bad for acne prone skin, and I for one are definitely in the diet-relates-to-acne camp.

And this is just in ADDITION to the extra 40% of androgens you're body is producing as a result of the weight training!!!!!!!!

So again, WEIGHTS = ACNE HELL

AA
[QUOTE]Do you think that the acne is due to the supplements ? (protein shakes, creatine , weight gainers etc) or is it from the actual exercise its self?[/QUOTE]

I think it really could be either, depending on the person. I lift 4 times a week, and I don't have any acne now (30 year old male). I have used creatine in the past with no problems. BUT, one time I tried a Whey Protein supplement with lots of amino acids in it, and I developed HUGE swollen lesions on my neck and jaw! It happened pretty fast...like within the first month of using it twice a day (morning/night). I know I started to investigate the ingredients online, and one of them was known to cause the "hardening/thickening of the skin", and this was exactly what I noticed. While washing my face, my skin felt very thick and built up. I should have known something wasn't right.

Kev





All times are GMT -7. The time now is 04:05 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!